Alert archive / South Carolina / Lake Wind Advisories in 2009
Lake Wind Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 7, 2009, 4:11 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 7, 2009, 8:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2009, 4:11 AM EST (09:11 UTC)
- In effect from
- Jan 7, 2009, 8:00 PM EST
- Expired
- Jan 8, 2009, 7:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 7, 4:00 AM EST, 11 minutes earlier.
Area forecast discussion, Jan 7, 4:00 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
400 AM EST WED JAN 7 2009
.SYNOPSIS...
A COLD FRONT CROSS THE AREA THIS MORNING. COOL AND DRY HIGH
PRESSURE WILL BUILD INTO THE REGION FOR THE END OF THE WEEK.
ANOTHER COLD FRONT WILL CROSS THE AREA SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A STRONG COLD FRONT WAS CROSSING CENTRAL GA EARLY THIS MORNING.
SHOWERS AHEAD OF THE FRONT WILL MOVE INTO THE SAVANNAH RIVER AREA
AND WESTERN MIDLANDS BEFORE DAYBREAK AND SPREAD EASTWARD
THROUGHOUT THE MORNING. KEPT CATEGORICAL POPS FOR THIS MORNING.
TEMPERATURES ARE QUITE WARM ACROSS THE REGION...IN THE MID 60S TO
LOWER 70S. STRONG LOW LEVEL JET CROSSING THE REGION TODAY. WINDS
ALREADY SUSTAINED 15 TO 20 MPH WITH GUST AROUND 30 MPH. THE COLD
FRONT WILL BE EAST OF THE MIDLANDS BY NOON. STRONG CAA THIS
AFTERNOON COMBINED WITH 40-50 KT H850 JET SHOULD PRODUCE GOOD
MIXING. EXPECTING WINDS IN THE 20 TO 35 MPH WITH GUSTS 40 TO 45
MPH THIS AFTERNOON. THEREFORE, HAVE ISSUED A WIND ADVISORY.
WITH A LAKE WIND ADVISORY IN EFFECT EARLY THIS MORNING AND A LAKE
WIND ADVISORY IN EFFECT AGAIN TONIGHT INTO THURSDAY...JUST KEPT
WITH WORDING FOR THE WIND ADVISORY FOR ALL DAY TODAY. WOULD BE
CONFUSING TO HAVE A LAKE WIND ADVISORY IN EFFECT THIS MORNING THEN
WIND ADVISORY THIS AFTERNOON...THEN BACK TO A LAKE WIND ADVISORY.
LAPS AND ACARS SOUNDINGS SHOWING A STRONG MID LEVEL CAPPING
INVERSION IN PLACE OVER MUCH OF THE CWA. SHEAR IS STRONG, BUT
INSTABILITY IS WEAK. CANNOT RULE OUT AN ISOLATED
THUNDERSTORM...THAT COULD PRODUCE WIND DAMAGE...GIVEN STRONG
AMBIENT WINDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE COLD FRONT WILL BE OFF THE COAST TONIGHT. UPPER TROUGH WILL
SWING THROUGH TONIGHT INTO THURSDAY. WINDS WILL DECREASE SOMEWHAT
TONIGHT...BUT STILL REMAIN STRONG ESPECIALLY OVER THE OPEN WATERS
OF LAKES. KEPT THE LAKE WIND ADVISORY IN EFFECT TONIGHT THROUGH
THURSDAY.
WENT WITH CONSENSUS WITH LOWS IN THE MID-UPPER 30S TONIGHT AND IN
THE UPPER 20S TO LOWER 30S THURSDAY NIGHT. HIGHS THURSDAY WILL BE
NEAR NORMAL IN THE MID 50S NORTH TO LOWER 60S SOUTH. DRY FORECAST.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
LITTLE CHANGE MADE IN THE EXTENDED FORECAST. NEXT FRONT MOVES
THROUGH SATURDAY FOLLOWED BY HIGH PRESSURE SUNDAY. MID/UPPER
FLOW WILL BECOME MORE ZONAL THROUGH SUNDAY. TEMPS SLIGHTLY ABOVE
NORMAL SATURDAY, THEN AT OR SLIGHTLY BELOW NORMAL EARLY NEXT WEEK.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT AND ASSOCIATED BAND OF SHOWERS AND A FEW THUNDERSTORMS
STILL OFF TO OUR NW...AND WILL MOVE THROUGH OUR FA LATER THIS
MORNING. SOME WEAKENING IN THE LINE OF CONVECTION HAS OCCURRED IN
RECENT HOURS. WARM FRONT/WEDGE TO OUR NE TO STAY IN PLACE OR MOVE
SLOWLY N/NE OVERNIGHT. STRONG S/SW LOW LEVEL WINDS EXPECTED
OVERNIGHT AND WEDNESDAY. WILL MENTION WS OVERNIGHT. SOME MVFR CIGS
DEVELOPING ACROSS THE REGION CURRENTLY...AND WILL EXPECT THAT TO
CONTINUE OVERNIGHT. AS COLD FRONT AND SHOWER ACTIVITY MOVE THROUGH
OUR REGION LATER THIS MORNING...THUNDER WILL BE A POSSIBILITY.
HOWEVER...INSTABILITY LOOKS WEAK...THOUGH LOW LEVEL WIND FIELDS AND
SHEAR WILL BE STRONG. SOME MID LEVEL CAPPING NOTED ON FORECAST
SOUNDINGS...AND MAIN UPPER TROUGH NOT TO COME THROUGH UNTIL LATE DAY
AFTER SURFACE FRONT HAS ALREADY PUSHED EAST OF OUR FA. SO...WILL
LEAVE OUT TS MENTION IN THE TAFS FOR NOW. HOWEVER...BRIEF PERIODS OF
HEAVY RAIN SHOWERS WILL BE POSSIBLE IN THE MORNING IN ADDITION TO
GUSTY WINDS.
EXTENDED OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED THU THRU SUN.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR SCZ015-016-
018-020>022-025>031-035>038-041.
LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 5 PM EST THURSDAY
FOR SCZ015-016-018-020>022-025>031-035>038-041.
WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR GAZ040-
063>065-077.
LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 5 PM EST THURSDAY
FOR GAZ040-063>065-077.
WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR GAZ040-063>065-077.
&&
SYNOPSIS...10
NEAR TERM...10
SHORT TERM...10
LONG TERM...10
AVIATION...22Hazardous weather outlook, Jan 6, 5:27 PM EST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 527 PM EST TUE JAN 6 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-072230- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 527 PM EST TUE JAN 6 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY THROUGH THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:11 AM EST | Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 16 hr |
Nearby
Lake Wind Advisories in South Carolina, 2009Lake Wind Advisories in Georgia, 2009Every lake wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.